MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Air Embolism (1697); Angina (1710)
Date of Event 11/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal right coronary artery (rca) to the posterior descending artery (pda) with moderate calcification and moderate tortuosity.The 3.50x20mm nc trek balloon dilatation catheter (bdc) was prepped without issue and then advanced to the target lesion.When attempting to inflate the balloon the needle on the indeflator indicated that the balloon would not maintain pressure.Air bubbles were noted in the artery and the patient experience chest pain due to the air embolus.Therefore the physician administered multiple rounds of intracoronary adenosine and an integrilin bolus.The air emboli worked its way out through capillaries and blood flow was re-established.No further treatment was provided and the patient was discharged from the hospital.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections was performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The reported patient effects of air embolism and angina are listed in the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) as known patient effects.The investigation determined the reported balloon rupture appears to be related to operational context and the reported medication appears to be related to circumstances of the procedure.A conclusive cause for the reported patient effects of air embolism and angina and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15875055
Report Number2024168-2022-11971
Device Sequence Number16767278
Product Code LOX
UDI-Device Identifier08717648151996
UDI-Public08717648151996
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number1012451-20
Device Catalogue Number1012451-20
Device Lot Number20114G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale